Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 48, NWS Gaylord, MI

September 2, 2015Alcona County, Iosco County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Sep 2, 2015, 4:37 PM EDT for Alcona County, Iosco County, Michigan. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2015, 4:37 PM EDT (20:37 UTC)
Expired
Sep 2, 2015, 5:00 PM EDT
In force
23 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alcona County, MI, Iosco County, MI

The radar

The NCL Michigan radar (KAPX), 118 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2493 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2493 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WUUS53 KAPX 022037
SVRAPX
MIC001-069-022100-
/O.NEW.KAPX.SV.W.0048.150902T2037Z-150902T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
437 PM EDT WED SEP 2 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALCONA COUNTY IN NORTHERN MICHIGAN...
  NORTHEASTERN IOSCO COUNTY IN NORTHERN MICHIGAN...

* UNTIL 500 PM EDT

* AT 437 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WURTSMITH
  AIRFIELD...OR 8 MILES NORTHWEST OF OSCODA...MOVING SOUTHEAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OSCODA...AU SABLE...WURTSMITH AIRFIELD...WILBER AND SID TOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4433 8334 4433 8336 4432 8339 4432 8341
      4444 8362 4457 8352 4454 8333 4453 8332
TIME...MOT...LOC 2037Z 295DEG 15KT 4448 8349 

HAIL...1.00IN
WIND...60MPH
 
$$

ADAM
2 follow-up statements
396 
WWUS53 KAPX 022054
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
454 PM EDT WED SEP 2 2015

MIC001-069-022100-
/O.CON.KAPX.SV.W.0048.000000T0000Z-150902T2100Z/
ALCONA MI-IOSCO MI-
454 PM EDT WED SEP 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN ALCONA AND NORTHEASTERN IOSCO COUNTIES...

AT 453 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WURTSMITH
AIRFIELD...OR NEAR OSCODA...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OSCODA...AU SABLE...WURTSMITH AIRFIELD...WILBER AND SID TOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4433 8334 4433 8336 4432 8339 4432 8341
      4444 8362 4457 8352 4454 8333 4453 8332
TIME...MOT...LOC 2053Z 295DEG 15KT 4445 8340 

HAIL...1.00IN
WIND...60MPH
 
$$

ADAM
155 
WWUS53 KAPX 022101
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
501 PM EDT WED SEP 2 2015

MIC001-069-022111-
/O.EXP.KAPX.SV.W.0048.000000T0000Z-150902T2100Z/
ALCONA MI-IOSCO MI-
501 PM EDT WED SEP 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALCONA AND
NORTHEASTERN IOSCO COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4433 8334 4433 8336 4432 8339 4432 8341
      4444 8362 4457 8352 4454 8333 4453 8332
TIME...MOT...LOC 2100Z 295DEG 15KT 4445 8340 

$$

ADAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:48 PM EDT, 49 minutes earlier.

Area forecast discussion, Sep 2, 3:48 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EDT WED SEP 2 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 345 PM EDT WED SEP 2 2015

HIGH IMPACT WEATHER POTENTIAL: HEAVY RAIN CONCERNS?

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: QUITE THE INTERESTING
PATTERN OUT THERE TODAY FOR SURE. TO BEGIN WITH...JUST
UNCHARACTERISTICALLY HIGH DEW POINTS ACROSS THE NORTHERN LAKES...WITH
WIDESPREAD READINGS IN THE LOWER 70S. COMBINE THAT WITH TEMPERATURES
IN THE 80S...AND APPARENT TEMPERATURES ARE SPIKING TO AROUND 90
DEGREES. TO COMPLETE THE SUMMER FEEL...ABOVE COMBO OF HEAT/HUMIDITY
KICKING OFF WIDELY SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF
WHICH ARE PRODUCING LOCALLY HEAVY RAIN. ESSENTIALLY...ABOUT YOUR
TYPICAL LATER SUMMER DAY...IN FLORIDA! SUCH AN AIRMASS TIED TO
NORTHERN EXTENT OF BROAD SUBTROPICAL RIDGING EXTENDING OVER MUCH OF
THE EASTERN TWO THIRDS OF THE NATION...ITSELF PART OF A RATHER
AMPLIFIED EARLY SEPTEMBER PATTERN. THE NEXT INTERESTING FEATURE IS
CONVECTIVELY AGITATED VORT LOBE/MID LEVEL WAVE ROTATING SLOWLY
ACROSS NORTHWEST WISCONSIN...WITH A BROAD AREA OF SHOWERS/STORMS
ACCOMPANYING IT.

PRIMARY FORECAST CONCERNS/CHALLENGES: SHOWER AND THUNDERSTORM
EVOLUTION.

DETAILS: FIRST THINGS FIRST...AND EXPECT CURRENT SHOWER AND
THUNDERSTORM ACTIVITY TO RUN ITS COURSE EARLY THIS EVENING AS
DIURNAL SUPPORT IS LOST. WEAK WIND FIELDS/LIMITED SHEAR SHOULD
PREVENT MUCH OF A SEVERE THREAT...ALTHOUGH WILL NEED TO WATCH FOR
BRIEF WET MICROBURSTS IN HEAVY RAIN CORES. FOCUS FOR THE OVERNIGHT
CENTERS ON THE AFFECTS FROM THAT SLOWLY APPROACHING WISCONSIN WAVE.
DIFFERENCES ARE MANY ON HOW GUIDANCE HANDLES THIS WAVE...WITH NAM-
WRF/GFS MODELS MORE AGGRESSIVE AT WEAKENING IT AND DRIVING BEST RAIN
CHANCES INTO OUR SOUTHWEST ZONES LATER TONIGHT. OTHER MODELS REMAIN
MUCH MORE ROBUST WITH MID LEVEL SUPPORT...HELPING DRIVE A MORE
WIDESPREAD AREA OF RAIN AND EMBEDDED STORMS INTO AT LEAST MUCH OF
NORTHERN LOWER LATER TONIGHT. SATELLITE TRENDS SUPPORT A MORE MATURE
WAVE THAN THE FORMER PROGS WOULD IMPLY...AT LEAST ADDING SOME
CREDENCE TO THE MORE AGGRESSIVE AND WETTER PROGS. WILL CAUTIOUSLY
TREND POPS A LITTLE FARTHER NORTH...BUT STILL LIMITING THEM TO
CHANCE WORDING. NO DOUBT THIS WILL REMAIN A NEAR TERM ISSUE THIS
EVENING...WITH FUTURE ADJUSTMENTS MORE THAN EXPECTED.

IF STORMS DO INDEED FIRE OVERNIGHT...ONCE AGAIN JUST NOT SEEING MUCH
IF ANY SEVERE THREAT GIVEN LIMITED SHEAR/WEAK STORM ORGANIZATION.
HEAVY RAIN...HOWEVER...DOES REMAIN A CONCERN WITH SLOW MOVING CELLS
AND MOISTURE RICH AIRMASS. WILL NO DOUBT CONTINUE TO MENTION THIS
HEAVY RAIN POTENTIAL IN OUR LATEST HAZARDOUS WEATHER PRODUCTS.

&&

.SHORT TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 345 PM EDT WED SEP 2 2015

THURSDAY THROUGH SATURDAY...THE LARGE AREA OF HIGH PRESSURE WHICH
HAS BEEN ANCHORED OVER THE ERN TWO THIRDS OF THE COUNTRY SINCE THE
BEGINNING OF THE WORK WEEK...WILL REMAIN NEARLY STATIONARY INTO THE
UPCOMING HOLIDAY WEEKEND WHILE A STORM SYSTEM TRIES TO ORGANIZE OVER
THE ROCKIES. AT UPPER LVLS...BROAD 500MB RIDGE WHICH BUILT OVER
MUCH OF THE COUNTRY TO BEGIN THE WORK WEEK...WILL SHARPEN EAST OF
THE ROCKIES BY FRIDAY WHILE A TROUGH DEEPENS OVER THE PACIFIC
NORTHWEST. THIS PATTERN WILL GENERATE MAINLY DRY CONDS ACROSS MUCH
OF THE GREAT LAKES THROUGH THE WEEKEND. HOWEVER...A WEAK RIPPLE
DEVELOPING IN THE 500MB FLOW OVER THE WRN LAKES WILL MOVE ACROSS THE
REGION THURSDAY. MODEL SOUNDINGS AND MSTR PROGS SHOWING PLENTY OF
LOW AND MID LVL MSTR (SFC DEW PTS NEAR 65F WITH 850MB DEW PTS NEAR
17C) IN PLACE IN ADVANCE OF THE BOUNDARY TO GENERATE CONVECTION OVER
NRN MI THURSDAY AFTERNOON AND EVENING (MU CAPE ~2500 J/KG, LI ~
-4C WITH 850/500MB LAPSE RATES OF 6-7C/KM). CORRESPONDING MID LVL
QVECTORS SHOWING THE BEST CONVERGENCE ASSOCIATED WITH APPROACHING
UPPER TROUGH...EXITING EAST OF THE REGION BY 00Z FRI.

THE EXTEND PERIOD OF WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE
ACROSS THE GREAT LAKES THROUGH THE FCST PD...WITH CONTINUED PRESENCE
OF SURFACE AND UPPER LVL RIDGE IN PLACE FROM THE GULF STATES THROUGH
THE OHIO VALLEY. 850MB TEMPS ASSOCIATED WITH THIS PATTERN WILL
SLOWLY WARM FROM AROUND 16C THURSDAY TO AROUND 20C OVER THE WEEKEND.
THIS PATTERN SHOULD GENERATE AFTERNOON TEMPS IN THE MID 80S ACROSS
NRN MI THURSDAY AND FRIDAY WITH HIGHS WARMING INTO THE UPPER 80S
SATURDAY.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 345 PM EDT WED SEP 2 2015

FLATTENING OF THE H5 RIDGE THAT WAS SETUP OVER THE GREAT LAKES WILL
HELP TO USHER OUT THE WELL ABOVE NORMAL TEMPERATURES FROM EARLIER IN
THE WEEK. SUNDAY AND MONDAY WILL STILL BE WELL ABOVE NORMAL...BUT
TEMPERATURES WILL DIP BY MIDWEEK. A WEAK COLD FRONT...ATTENDANT TO
LOW PRESSURE MOVING THROUGH ONTARIO...WILL HELP TO KNOCK
TEMPERATURES DOWN SOME EARLY IN THE WEEK AND BRING THE POSSIBILITY
OF SOME WIDESPREAD SHOWERS. NOT A LOT OF AGREEMENT WITH TIMING RIGHT
NOW...BUT THIS COULD AFFECT SOME LABOR DAY ACTIVITIES. A SECOND
SYSTEM...MOVING OUT OF THE PLAINS...WILL BRING ANOTHER CHANCE OF
MORE WIDESPREAD SHOWERS FOR MIDWEEK AND HELP TO GET TEMPERATURES
BACK DOWN TO NORMAL RANGES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 143 PM EDT WED SEP 2 2015

A RATHER LOW CONFIDENCE FORECAST. STILL WATCHING DIURNALLY DRIVEN
SHOWERS/STORMS THIS AFTERNOON AND EARLY EVENING...AFFECTING
PRIMARILY TVC AND APN. THESE WILL REMAIN SCATTERED...AND SPECIFIC
IMPACTS/IF ANY/ WILL HAVE TO WAIT UNTIL STORM ORGANIZATION AND
PROPAGATION ARE REALIZED. UNCERTAINTY INCREASES TONIGHT AS
INITIAL CONVECTION WANES...WAITING ON WHAT IMPACTS UPSTREAM WAVE
HAS ON RENEWED DEVELOPMENT OVERNIGHT. STILL BELIEVE SOME POTENTIAL
FOR SHOWERS/STORMS TO DRIFT ACROSS LAKE MICHIGAN WITH THIS
FEATURE...IMPACTING TVC AND MBL DURING THE LATE OVERNIGHT AND
EARLY MORNING. OTHER ISSUE WILL BE BR/FOG DEVELOPMENT WITH
ABUNDANT LOW LEVEL MOISTURE. GIVEN LITTLE APPRECIABLE CHANGE IN
THE OVERALL AIRMASS...WOULD EXPECT SIMILAR DEVELOPMENT AS SEEN
THE LAST FEW NIGHT.

WHAT HAPPENS TONIGHT WILL GREATLY DICTATE THURSDAY MORNING
CONDITIONS. FOR NOW WILL TREND A TOUCH OPTIMISTIC...LETTING THINGS
EVOLVE TONIGHT BEFORE HITTING WITH MUCH DETAIL IN THE FORECAST.

&&

.MARINE...
ISSUED AT 345 PM EDT WED SEP 2 2015

LIGHT SYNOPTICALLY DRIVEN WINDS IN STABLE OVER-WATER
ENVIRONMENT SET TO CONTINUE THROUGH THURSDAY. BIGGER CONCERN REMAINS
THUNDERSTORM POTENTIAL...WITH ANY CONVECTION CAPABLE OF PRODUCING
BRIEF GUSTY AND ERRATIC WINDS. MAIN THREAT FOR THIS WOULD BE ACROSS
LAKES MICHIGAN AND HURON. OTHER ISSUE WILL BE MARINE FOG/STRATUS AS
UNSEASONABLY WARM/MOIST AIR OVERSPREADS THE LAKES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...MSB
SHORT TERM...SWR
LONG TERM...ALM
AVIATION...MSB
MARINE...MSB
Hazardous weather outlook, Sep 2, 3:52 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EDT WED SEP 2 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-031200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
352 PM EDT WED SEP 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON ACROSS
PRIMARILY NORTHEAST LOWER MICHIGAN....AND THEN ACROSS MUCH OF
NORTHERN LOWER MICHIGAN TONIGHT. SEVERE WEATHER IS NOT
EXPECTED...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS PARTS OF NORTHERN
LOWER MICHIGAN THURSDAY AND THURSDAY NIGHT. HEAVY RAINFALL
REMAINS POSSIBLE.

THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT
ACROSS NORTHERN MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF THE WORK
WEEK.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

In the hours before

Special weather statement, Sep 2, 2:35 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
235 PM EDT WED SEP 2 2015

MIZ023-021930-
MONTMORENCY-
235 PM EDT WED SEP 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTMORENCY COUNTY...

AT 234 PM EDT...A STRONG THUNDERSTORM WAS NEAR LOCKWOOD LAKE...OR
NEAR ATLANTA...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LOCKWOOD LAKE...LOUD TOWNSHIP AND FLETCHER POND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4503 8389 4486 8389 4485 8396 4489 8413
      4505 8409 4504 8388
TIME...MOT...LOC 1834Z 279DEG 21KT 4496 8405

MSB
Special weather statement, Sep 2, 4:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
428 PM EDT WED SEP 2 2015

MIZ023-024-029-030-035-036-041-042-030000-
MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ATLANTA...ALPENA...MIO...HARRISVILLE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
428 PM EDT WED SEP 2 2015

...SLOW MOVING THUNDERSTORMS IMPACTING THE AREA...

SLOW MOVING THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
REMAINDER OF THIS AFTERNOON. ANY STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL...AND
BRIEF GUSTY AND ERRATIC WINDS. RAINFALL AMOUNTS WILL LIKELY EXCEED
AN INCH IN ISOLATED LOCATIONS. THUNDERSTORM INTENSITY AND COVERAGE
SHOULD DECREASE LATE THIS AFTERNOON AND EARLY EVENING.

MSB
Special weather statement, Sep 2, 4:36 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
436 PM EDT WED SEP 2 2015

MIZ016-019-022130-
CHARLEVOIX-EMMET-
436 PM EDT WED SEP 2 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHARLEVOIX AND
SOUTHERN EMMET COUNTIES...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS OVER CHARLEVOIX...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PETOSKEY...CHARLEVOIX...HARBOR SPRINGS...PELLSTON...CONWAY...
ALANSON...ODEN...IRONTON...PLEASANT VIEW...REASONERS CORNER...HORTON
BAY...BRUTUS...CLARION...WALLOON LAKE...STUTSMANVILLE AND PETOSKEY
STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4531 8529 4536 8521 4537 8499 4539 8491
      4542 8492 4542 8498 4544 8504 4548 8510
      4550 8510 4551 8509 4561 8473 4527 8474
      4523 8527 4530 8532
TIME...MOT...LOC 2034Z 247DEG 27KT 4533 8524

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:35 PM EDTSpecial Weather StatementAPXMontmorency55 min
Sep 2, 3:33 PM EDTSpecial Marine WarningAPX57 min
Sep 2, 4:12 PM EDTSpecial Marine WarningAPX63 min
Sep 2, 4:36 PM EDTSpecial Weather StatementAPXEmmet54 min
Sep 2, 4:41 PM EDTSpecial Marine WarningAPX49 min
Sep 2, 5:22 PM EDTFlash Flood WarningAPXAlpena, Montmorency3 hr
Sep 2, 7:40 PM EDTSevere Thunderstorm WarningAPXArenac, Gladwin, Ogemaw65 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.